MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. IDESIGN AWS SYSTEM; REFRACTIVE MEASUREMENT

JOHNSON & JOHNSON SURGICAL VISION, INC. IDESIGN AWS SYSTEM; REFRACTIVE MEASUREMENT
Model Number 0110-3450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Application support manager (asm) met with the physicians and reviewed patient charts.Customer was given an idesign outcome spreadsheet but they don¿t have enough data to completely fill out.They will be retreated once stable.Most likely will wait several months.Asm verified one patient was +1.75 but now resolved to +0.75.Asm was able to confirm over minus at the idesign on 50% of people we captured.On average over minus by about 1.00 to 1.50 diopters.Also looked at charts that were overcorrected.Discussed options with using physician adjustments with the physicians who calculate all treatments and explained the compensation for chromatic aberration and optical infinity.On the patients in question with overcorrections no physician adjustments made as he recalled ¿not to make any adjustments¿ per messaging.We discussed in great detail the ability to use physician adjustment but some do show a significant difference between manifest refraction (mr) and idesign and they have converted about 50% of surgical patients to wavescan on last surgery day.The system was evaluated by a field service engineer.The field service found the target brightness and single-line diagram (sld) power out of spec.Fse adjusted to spec and re-seated cable connections at back of personal computer (pc) for low vga signal voltage.A record review was performed.A product deficiency review was performed and there is no product deficiency identified.A document, service history, and trending was reviewed.There is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.The review of the device history record (dhr) for the idesign system showed that there were no issues or non-conformities.The system and its components met all specifications prior to being released.Manufacturing has been ruled out as a potential cause for the reported issue.Based on the investigation results, no corrective action has been issued.Based on the investigation results there is no indication of a product quality deficiency.Johnson & johnson surgical vision will continue to monitor this type of complaints.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
Customer reported 17 overcorrections.Customer mentioned getting overcorrections of 1.00-1.50 diopters and occasional 2 diopters.This report is for the idesign aws system.A separate report will be submitted for the excimer laser system.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.
 
Additional Manufacturer Narrative
The surgery center indicated dissatisfaction with the laser equipment and the treating surgeon indicated he has reviewed about 20 cases thus far and requested support.A j&j field service representative visited the site location and performed an upgrade on the idesign equipment.  johnson & johnson surgical vision will continue to monitor this type of complaints all pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
IDESIGN AWS SYSTEM
Common Device Name
REFRACTIVE MEASUREMENT
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10512097
Report Number3006695864-2020-00423
Device Sequence Number2940475
Product Code HKO
UDI-Device Identifier05050474651432
UDI-Public(01)05050474651432
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K000327
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0110-3450
Device Catalogue Number0110-3450
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer09/17/2020
10/25/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date10/09/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCIMER LASER SYSTEM SERIAL NUMBER (B)(6); EXCIMER LASER SYSTEM SERIAL NUMBER (B)(4)
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005